ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Natural frequencies of polar orthotropic annular plates

Ramaiah, GK and Vijayakumar, K (1973) Natural frequencies of polar orthotropic annular plates. In: Journal of Sound and Vibration, 26 (4). pp. 517-531.

[img] PDF
12.pdf - Published Version
Restricted to Registered users only

Download (670Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

The classical Rayleigh-Ritz method with simple polynomials as admissible functions has been used for obtaining natural frequencies of transversely vibrating polar orthotropic annular plates. The method in conjunction with transformations introduced in the analysis has been found to be quite effective, particularly for large hole sizes. Estimates of natural frequencies corresponding to modes with one as well as two nodal diameters are obtained for the nine combinations of clamped, simply supported and free edge conditions and for various values of rigidity ratio and hole sizes. Based on the variation of eigenvalue parameter with rigidity ratio, the frequencies of these modes as well as those of axisymmetric modes have been expressed by means of simple formulae in terms of rigidity ratio and the frequencies of corresponding modes in the isotropic case. These formulae have been used in determining the fundamental frequencies of orthotropic plates.

Item Type: Journal Article
Additional Information: Copy right of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 13 Jan 2010 04:34
Last Modified: 19 Sep 2010 05:46
URI: http://eprints.iisc.ernet.in/id/eprint/23466

Actions (login required)

View Item View Item